Medical Questions > Womens Health > Birth Control Forum

Yaz causing anxiety & depression?

Must Read
Learn how doctors clinically diagnose one of twelve kinds of anxiety disorders...and which doctors you should see for an anxiety diagnosis....
Anxiety disorders can affect anyone. But do you know the common signs and symptoms of anxiety disorders? Learn more now....
Anxiety is a normal, healthy emotion when experienced during specific moments. But do you know the signs that anxiety has gotten out of control? Read more here...
User Profile
I have been on Yaz for about a year now, and within the last year I have developed a severe anxiety disorder called OCD and depression linked to the anxiety. Nothing else was really happening a year ago to depress me, I was pretty happy. Although I've always been a little anxious I've never been as easily upset or fidgity as I am now. Is it possible that Yaz could've been what caused it? Has this ever happened to anyone else?
Did you find this post helpful?
First Helper blakeelizabeth
|

replied September 1st, 2008
Birth control can really mess with you as far as depression/etc goes, but that goes for all of the hormonal methods. I was on Yaz for 11 months and had no problems with it at all, except that I would forget to take it sometimes. Three weeks ago I got the shot and within 10 days I was a raving maniac. Sad
|
Did you find this post helpful?

replied January 5th, 2010
I think you should see a dr about that, or just try switching to another form of birth control if you can and see whether your symptoms get better
|
Did you find this post helpful?

User Profile
replied January 7th, 2010
I have been on Yaz for over 2 years now and I never felt depression or anxiety in any bad way. It's only when I get near my period I brake out and getting moody from time to time then when it's done my face clears up and my mood is fine. There's other effects too like my breast has grown, I'm less interested in engaging in sex, and I have brown spotting after periods. But I have done researching and find out this is normal with the pill. Hope this helps take care
|
Did you find this post helpful?

replied October 10th, 2010
why are all these girls my age all suffering anxiety and depression all of a sudden? There has to be a reason. The only thing i can link it to is birth control. Before i went on the pill i was fine. about four monthes into taking it i started to develop extreme anxiety, panic and depression. I just don't understand why half the girls i know are now on anti-depressants at this point in our life for anxiety and panic attacks, why this anxiety is developing now, and we are all on birth control. Something is very fishy.
|
Did you find this post helpful?

replied October 10th, 2010
why are all these girls my age all suffering anxiety and depression all of a sudden? There has to be a reason. The only thing i can link it to is birth control. Before i went on the pill i was fine. about four monthes into taking it i started to develop extreme anxiety, panic and depression. I just don't understand why half the girls i know are now on anti-depressants at this point in our life for anxiety and panic attacks, why this anxiety is developing now, and we are all on birth control. Something is very fishy.
|
Did you find this post helpful?

replied February 6th, 2011
I was taking microlite pill for 3 months and am now so anxious and panicking all the time. I was so happy before I started taking it. The doctor wants me to take anti depressants but I have never been anxious like this before. I am now off the pill 2 and half weeks but still feeling panicky. has anybody experienced this. How long does it take to get better?
|
Did you find this post helpful?

replied April 29th, 2011
I took yaz for about 10 months, I had also developed anxiety issues that I'd never experienced in the past. I didn't think that the anxiety was related to the birth control, then again that thought never passed my mind. I had trouble sleeping cause that was when I the worst anxiety and I was taking the yaz before I went to bed. I would toss and turn all night and the littlest things would keep me from sleeping. For example the anxiety elevated my fear of spiders so much that even seeing one during the day would keep me up all night. Eventually the yaz stopped me from having a visible period and so I went to the doctor to get a prescription for another brand. As soon as I switched all my anxiety and sleeping Problems went away. I'm not sure if they were ever linked but I haven't had anxiety or trouble sleeping ever since
|
Did you find this post helpful?

replied December 20th, 2011
Yaz causing Anxiety?
I am turning 24 in a few months and NEVER have had problems with depression or anxiety- I would say I was a very happy and healthy person. About 2 months ago, I missed taking my birth control(yaz) for 3 nights and doubled up pills for the next 3 nights. About a 2 weeks later I suffered from a major panic attack, and every since I have been suffering from anxiety (dizzy feeling just odd- not myself), especially at night time. I am very restless when I sleep- and wake up in a panic for no reason several times during the evening. It has been 3 weeks since my panic attack and I feel like I am getting better- and I also stopped taking yaz as I felt like it could be causing the anxiety. Slowly but surely I think I am getting better. There are good days and bad. I am just hoping that when this b.c. gets out of my system I will be back to normal. ARG! STUPID YAZ!
|
Did you find this post helpful?